Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is Ensure supplemental drink covered by Medicare?
Jun 29, 2010

I was in wasting syndrome when first diagnosed. I'm one of those lucky ppl whose weight never fluctuated no matter how much I ate. Now I'm finding it very dificult to put it back on. I've been tested for parasites, testerone etc and no problems there. I've even tried Marinol which did make me hungry and I ate lots but no weight gain. The one thing which seems to work is Ensure. Ive been using it for several months now and putting on about 2lbs a month. The problem is the cost of it. If my Dr. would write me a prescription for it would it be covered by Medicare? This would allow me to continue with it and get back to a normal weight. I had sunk down to around 95 lns over a period of months and it just kinda bottomed out there. I'm now at 100 lbs with the Ensure and want to continue with it.

Response from Mr. Vergel

Abbott makes Ensure and Juven (another great aminoacid supplement that works for increasing weight in HIV)

This page shows the Medicare codes that are used for reimbursement:

http://abbottnutrition.com/About-Us/Medicare-Rates-And-HCPCS.aspx

You also may want to get your doctor to test your blood levels of testosterone and to possibly prescribe oxandrolone if you need to gain weight.Resistance exercise with weights and machines can also help you not only increase weight but also increase the right kind of weight (lean body mass)

Nelson



Previous
Alcohol helps but I obviously need a new diet.
Next
Food i can eat to increase CD4

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement